I spoke to my coordinator yesterday and was given some new information... and a few new rules. Number one, a living donor is a privilege for the ones who can stay healthy enough to receive one. In other words, I cannot slack off now that I have may have a living donor, or as I like to say "extra bits marinating over there" because if I get too sick, only a whole (deceased donor) liver will do... No worries on me doing my part... I don't like to be sick, so I won't do anything to irritate Larry (he's quite finicky).
Speaking of my possible "extra bits", Nancy has her first USC appointment on Monday. She will meet with coordinators, psychologists (I'm not worried about her) and surgeons... oh my. They will check to see if she is physically and mentally ready. They also need to make sure that her liver is big enough to give a sliver (and some other technical stuff). If it all lines up perfectly, then all is a go! I almost hate to talk about it, with the thought of jinxing it... but it is just to exciting and beautiful of a miracle not to share! I should warn my family and friends though, that with transplants, it is never a sure thing until they are actually wheeling you in to surgery. From what I have read, there are many factors that go into giving this second gift of life.
Lastly, hopefully I will be able to get a little more energy soon. When I spoke to my nurse, I was told that the medicine that is used to keep the toxins down in my body needs to be constantly adjusted to give you the "effect" it needs to give... So some weeks I may only take it 2 times a day and others, it might be 4 times a day. Not following that can cause coma and even death. It has already caused the following - which I found out are classic effects. I must admit that it is very frustrating that they originally gave me this medicine (Lactulose) and said... "Here, you need to have (There is no way to say this delicately) 3 to 4 bowel movements a day." ... That is it. They do not tell you that you need to play with the doses, or the symptoms to look for if the toxins start to build up. (kinda scary)
- Lethargy - I'm sleeeeeeeeeeeepy... Oh, but NOT at night. Well, not as tired.
- Disoriented - This is why I don't drive anymore... I have actually pressed continually on the brake pedal and became livid and very confused at the fact that my car was not moving...This is also the reason for my new MedicAlert bracelet. :)
- Forgetfulness - I was told to have several alarm clocks set for normal things (like picking up River at Grandmas, taking food out of the oven, or blowing out a lit candle)
- Itching - I was told to cut my nails by my nurse... cut my nails and wash my hands because my skin is thinner now. I guess there is not much I can do for the itching itself. I laugh at Benadryl... hahaha!